Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 154, NWS Bismarck, ND

July 16, 2016Emmons County, Morton County, Sioux County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 16, 2016, 4:15 PM CDT for Emmons County, Morton County, Sioux County, North Dakota. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2016, 4:15 PM CDT (21:15 UTC)
Expired
Jul 16, 2016, 4:58 PM CDT
In force
43 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Emmons County, ND, Morton County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 42 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 4:23 PM CDTHAIL 1.75Solen, NDESTIMATED WIND GUSTS TO 60 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 1:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 9.3 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-319 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WUUS53 KBIS 162115
SVRBIS
NDC029-059-085-162215-
/O.NEW.KBIS.SV.W.0154.160716T2115Z-160716T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
415 PM CDT SAT JUL 16 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHEASTERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 515 PM CDT

* AT 415 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOLEN...OR
  24 MILES NORTH OF FORT YATES...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CANNON BALL AROUND 440 PM CDT. 
  HAZELTON AROUND 515 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HAZELTON
RECREATION AREA...TEMVIK AND FORT RICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4631 10090 4650 10094 4662 10019 4629 10013
TIME...MOT...LOC 2115Z 260DEG 22KT 4642 10082 

HAIL...1.25IN
WIND...60MPH
 
$$

AYD
3 follow-up statements
632 
WWUS53 KBIS 162135
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
435 PM CDT SAT JUL 16 2016

NDC029-059-085-162215-
/O.CON.KBIS.SV.W.0154.000000T0000Z-160716T2215Z/
SIOUX ND-EMMONS ND-MORTON ND-
435 PM CDT SAT JUL 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN SIOUX...NORTHWESTERN EMMONS AND EAST CENTRAL MORTON
COUNTIES...

AT 434 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANNON
BALL...OR 21 MILES NORTH OF FORT YATES...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  CANNON BALL AROUND 445 PM CDT. 
  HAZELTON AROUND 515 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HAZELTON
RECREATION AREA...TEMVIK AND FORT RICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4631 10073 4652 10081 4662 10019 4629 10013
TIME...MOT...LOC 2134Z 266DEG 21KT 4640 10067 

HAIL...1.00IN
WIND...60MPH
 
$$

AYD
167 
WWUS53 KBIS 162147
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
447 PM CDT SAT JUL 16 2016

NDC029-059-085-162215-
/O.CON.KBIS.SV.W.0154.000000T0000Z-160716T2215Z/
SIOUX ND-EMMONS ND-MORTON ND-
447 PM CDT SAT JUL 16 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN SIOUX...NORTHWESTERN EMMONS AND EAST CENTRAL MORTON
COUNTIES...

AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CANNON
BALL...OR 18 MILES NORTHWEST OF LINTON...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HAZELTON AROUND 515 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HAZELTON
RECREATION AREA...TEMVIK AND FORT RICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4631 10073 4654 10071 4662 10019 4629 10013
TIME...MOT...LOC 2146Z 260DEG 22KT 4641 10056 

HAIL...1.00IN
WIND...60MPH
 
$$

AYD
282 
WWUS53 KBIS 162158
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
458 PM CDT SAT JUL 16 2016

NDC029-059-085-162208-
/O.CAN.KBIS.SV.W.0154.000000T0000Z-160716T2215Z/
SIOUX ND-EMMONS ND-MORTON ND-
458 PM CDT SAT JUL 16 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SIOUX...
NORTHWESTERN EMMONS AND EAST CENTRAL MORTON COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4631 10073 4654 10071 4662 10019 4629 10013
TIME...MOT...LOC 2155Z 260DEG 22KT 4642 10045 

$$

AYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 2:52 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 16, 2:52 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
252 PM CDT SAT JUL 16 2016

.SHORT TERM...(This evening through Sunday)
Issued at 241 PM CDT Sat Jul 16 2016

Severe thunderstorms this afternoon and evening highlight the
short term forecast.

As of 1945 UTC, the previous QLCS has now morphed into a
supercell across Kidder County, with additional cells attempting
to develop south central and southwest in the vicinity of the
surface trough. This has generally been well depicted by the
HRRR/HRRRX through the day, especially their 18 UTC iterations.
The mesoscale environment is characterized by ML CAPE of 1500-2000
j/kg with effective deep layer shear of 35-45 kts perpendicular to
the boundary, supportive of continued discrete supercells. All
threats of severe weather are possible, including a possible
tornado or two given low LCLs and increasing low level helicity by
early evening. For western North Dakota, convection from Montanamay
cross the border around 00 UTC, however, uncertainty remains how
strong this convection will be.

.LONG TERM...(Sunday night through Saturday)
Issued at 241 PM CDT Sat Jul 16 2016

A warm up Tuesday through Thursday highlights the extended
forecast.

The 12 UTC ensemble and deterministic global and ensemble suites
are in agreement on a building upper level central CONUS high this
coming week, supporting a potential warm up into the 90s for most
locations Tuesday through Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 241 PM CDT Sat Jul 16 2016

Showers and thunderstorms are likely across western and central
North Dakota today. Some storms may be severe across southern
North Dakota today with large hail, damaging winds and LIFR
conditions. KBIS and KJMS are at most risk to be impacted by
severe storms. MVFR/IFR fog and stratus are possible at KBIS and
KJMS late tonight into Sunday morning.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...AYD
LONG TERM...AYD
AVIATION...AYD
Hazardous weather outlook, Jul 16, 2:28 PM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
228 PM CDT SAT JUL 16 2016

NDZ018>020-031>037-040>048-050-051-171930-
DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-
KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
LOGAN-LA MOURE-MCINTOSH-DICKEY-
228 PM CDT SAT JUL 16 2016 /128 PM MDT SAT JUL 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH THE DAY INTO THE
EVENING. SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON
AND EVENING. LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND A
TORNADO OR TWO MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NEAR DAILY...MINIMAL CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER
VARIOUS PARTS OF THE AREA THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NDZ001>005-009>013-017-021>023-025-171930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-MCLEAN-SHERIDAN-WELLS-FOSTER-
228 PM CDT SAT JUL 16 2016 /128 PM MDT SAT JUL 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CHANCES FOR THUNDERSTORMS CONTINUE THROUGH TODAY INTO TONIGHT.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW
STORMS COULD BECOME SEVERE THIS AFTERNOON INTO THIS EVENING WITH
LARGE HAIL...DAMAGING WIND GUSTS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NEAR DAILY...MINIMAL CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER
VARIOUS PARTS OF THE AREA THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PJA

In the hours before

Local storm report, Jul 16, 1:40 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
140 PM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     TSTM WND GST     WING                    47.14N 100.28W
07/16/2016  E60 MPH          BURLEIGH           ND   PUBLIC

            ALSO PEA SIZE HAIL WITH HEAVY RAIN.

&&

ZH
Local storm report, Jul 16, 1:58 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
158 PM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             1 NE ARENA              47.14N 100.14W
07/16/2016  U1.00 INCH       BURLEIGH           ND   TRAINED SPOTTER

            MOSTLY DIME SIZE HAIL WITH A FEW QUARTERS.
            LASTED 5 MINUTES... ESTIMATED 60 MPH GUSTS.

&&

ZH
Local storm report, Jul 16, 2:41 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
241 PM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND GST     4 NNE DAWSON            46.93N 99.71W
07/16/2016  E60 MPH          KIDDER             ND   PUBLIC

            PEA SIZE HAIL ALONG WITH ESTIMATED WINDS
            GUSTING TO 60 MPH.

&&

KS
Local storm report, Jul 16, 2:43 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
243 PM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     2 N DAWSON              46.90N 99.75W
07/16/2016                   KIDDER             ND   PUBLIC

            DOCK ON LAKE 5 PICKED UP AND SLAMMED AGAINST
            A CABIN DOWNSTREAM. TIME ESTIMATED FROM
            RADAR.

&&

ZH
Special weather statement, Jul 16, 3:44 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
344 PM CDT SAT JUL 16 2016

NDZ037-162130-
STUTSMAN-
344 PM CDT SAT JUL 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STUTSMAN COUNTY
UNTIL 430 PM CDT...

AT 343 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF BUCHANAN...OR 12 MILES NORTHWEST OF JAMESTOWN...MOVING EAST AT 30
MPH.

WIND GUSTS TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...SPIRITWOOD LAKE...BUCHANAN...SPIRITWOOD...PINGREE...
COURTENAY...ELDRIDGE AND WINDSOR.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4683 9910 4714 9912 4725 9847 4698 9847
      4698 9844 4689 9844
TIME...MOT...LOC 2043Z 259DEG 24KT 4701 9892

MATHEWS
Local storm report, Jul 16, 4:07 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
407 PM CDT SAT JUL 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             BUCHANAN                47.06N 98.83W
07/16/2016  M0.88 INCH       STUTSMAN           ND   TRAINED SPOTTER

            WIND GUSTS OF 45 TO 50 MPH.

&&

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:42 AM CDTSpecial Weather StatementBISGrant48 min
Jul 16, 9:12 AM CDTSevere Thunderstorm WarningBISGrant, Morton29 min
Jul 16, 10:15 AM CDTSpecial Weather StatementBISMcLean, Mercer30 min
Jul 16, 10:42 AM CDTSpecial Weather StatementBISMcLean, Oliver48 min
Jul 16, 11:21 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver, Sheridan39 min
Jul 16, 11:59 AM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Sheridan61 min
Jul 16, 12:49 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton, Oliver41 min
Jul 16, 1:21 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder54 min
Jul 16, 2:02 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, Stutsman58 min
Jul 16, 2:56 PM CDTSevere Thunderstorm WarningBISKidder, Stutsman49 min
Jul 16, 3:14 PM CDTSevere Thunderstorm WarningBISGrant, Sioux61 min
Jul 16, 3:44 PM CDTSpecial Weather StatementBISStutsman46 min
Jul 16, 4:02 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder58 min
Jul 16, 4:28 PM CDTSpecial Weather StatementBISStutsman32 min
Jul 16, 4:43 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan62 min
Jul 16, 5:26 PM CDTSpecial Weather StatementBISFoster34 min
Jul 16, 6:02 PM CDTSpecial Weather StatementBISFoster43 min
Jul 16, 6:38 PM CDTSevere Thunderstorm WarningBISLaMoure29 min
Jul 16, 6:42 PM CDTSpecial Weather StatementBISFoster48 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.